Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 15, 2015, 3:51 AM MST. It took effect at Dec 15, 2015, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2015, 3:51 AM MST (10:51 UTC)
- In effect from
- Dec 15, 2015, 8:00 AM MST
- Expired
- Dec 15, 2015, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS75 KABQ 151051 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 AM MST TUE DEC 15 2015 ...STRONG WIND DUE TO A DEPARTING PACIFIC LOW TODAY... .A DEPARTING VIGOROUS PACIFIC LOW WILL LEAVE STRONG WIND IN ITS WAKE TODAY. A RIBBON OF STRONG WIND WILL IMPACT THE SANDIA/MANZANO MOUNTAINS...PRIMARILY THE HIGH CREST...AS WELL AS AREAS ALONG INTERSTATE 40 FROM CLINES CORNERS TO TUCUMCARI. WIND SPEEDS WILL DRAMATICALLY PICK UP AS THE MORNING PROGRESSES AND DIE OFF AROUND SUNSET.. NMZ540-151200- /O.CAN.KABQ.WI.Y.0028.000000T0000Z-151215T1200Z/ SOUTHWEST CHAVES COUNTY- 351 AM MST TUE DEC 15 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS THUS THE ADVISORY HAS BEEN CANCELLED. $$ NMZ521-523-529-532>534-160100- /O.NEW.KABQ.WI.Y.0029.151215T1500Z-151216T0100Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 351 AM MST TUE DEC 15 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING. * LOCATION...SANDIA/MANZANO MOUNTAIN HIGH CREST AS WELL AS THE HIGH PLAINS AND PLATEAUS FROM AROUND CLINES CORNERS EASTWARD TO TUCUMCARI. * WINDS...WESTERLY 30 TO 35 MPH AND GUSTS BETWEEN 45 TO 53 MPH. * TIMING...STARTING UP BY MID MORNING AND CONTINUING THROUGH LATE AFTERNOON. * VISIBILITY...BLOWING SNOW AND REDUCED VISIBILITY IN AREAS THAT RECENTLY RECEIVED SNOW. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTATED HIGHWAYS SUCH AS 84...285 AND 3 WILL OBSERVE STRONG CROSSWINDS. HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
270 WWUS75 KABQ 160039 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 PM MST TUE DEC 15 2015 NMZ521-523-529-532>534-160145- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-151216T0100Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 539 PM MST TUE DEC 15 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:39 AM MST, 12 minutes earlier.
Area forecast discussion, Dec 15, 3:39 AM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MST TUE DEC 15 2015 .SYNOPSIS... MODERATE TO STRONG WEST WINDS WILL COMBINE WITH A COLD AIRMASS TO CREATE WIND CHILL VALUES RANGING FROM THE SINGLE DIGITS TO THE MID TEENS ACROSS CENTRAL AND NORTHERN NEW MEXICO TODAY AND TONIGHT. PERIODS OF SNOW WILL CONTINUE ACROSS THE NORTHERN MOUNTAINS THROUGH TONIGHT. WELL BELOW AVERAGE TEMPERATURES WILL CONTINUE THROUGH THURSDAY BEFORE A WARMING TREND GETS UNDERWAY FRIDAY AND CONTINUES THROUGH THE WEEKEND. THE NEXT CHANCE FOR PRECIPITATION...POSSIBLY SIGNIFICANT...IS FORECAST FOR EARLY NEXT WEEK. && .DISCUSSION... CLOSED UPPER LOW CENTERED OVER SE COLORADO THIS MORNING. SWLY JET ACROSS SRN NM BRINGING UP SUBTROPICAL MOISTURE WHICH IS RESULTING IN LIGHT SNOW ACROSS THE SOUTH-CENTRAL MOUNTAINS. UNSTABLE ATMOSPHERE AND SUFFICIENT MID LEVEL MOISTURE ON THE SOUTHWEST SIDE OF THE CLOSED LOW RESULTING IN ISOLD SNOW SHOWERS ACROSS NRN NM. GIVEN THE LACK OF ONGOING SNOW OUTSIDE OF THE NRN MOUNTAINS AND UPPER RIO GRANDE VALLEY/BASIN...WILL CANCEL THE REMAINDER OF THE WINTER WEATHER ADVISORIES. OROGRAPHIC SNOWS SHOULD RETURN IN EARNEST ACROSS THE NRN MOUNTAINS AND NRN UPPER RGV AFTER A FEW HOURS OF SFC HEATING/DESTABILIZATION. COLD TEMPS ALONG WITH MODERATE TO STRONG WEST WINDS WILL RESULT IN WIND CHILL READINGS IN THE SINGLE DIGITS TO UPPER TEENS MOST AREAS TODAY AND AGAIN WEDNESDAY. WELL BELOW AVG TEMPS WILL CONTINUE THROUGH THURSDAY BEFORE A WARMING TREND GETS STARTED FRIDAY AND CONTINUES THROUGH THE WEEKEND. 00Z GFS AND ECMWF NOW IN BETTER AGREEMENT WITH REGARD TO A CLIPPER TROUGH DIVING SEWD THROUGH SE CO/NE NM THURSDAY MORNING. LOOKING MORE LIKE THIS FEATURE WILL RESULT IN INCREASING CLOUDS ...A REINFORCING SHOT OF COLDER AIR WITH PERHAPS A FEW FLURRIES FOR THE NE AND EAST- CENTRAL PLAINS THURSDAY. AN UPPER LEVEL RIDGE TRANSLATES EWD OVER THE INTERMOUNTAIN WEST AND ROCKIES FRIDAY. LATEST TEMPERATURE GUIDANCE INDICATING THAT STRENGTHENING TEMPERATURE INVERSIONS COULD KEEP VALLEYS AND BASIN BOTTOMS BELOW AVG THROUGH THE WEEKEND. TEMPS IN THE HIGHER ELEVATIONS DURING THE WEEKEND ARE FORECAST TO INCREASE TO BETWEEN 5-10F ABOVE AVG FOR MID TO LATE DECEMBER. GFS AND ECMWF ARE IN VERY GOOD AGREEMENT WITH RESPECT TO A FAST MOVING SHORT-WAVE TROUGH FORECAST TO MOVE EWD ALONG/NEAR THE COLORADO BORDER SUNDAY. ECMWF GENERATING A TAD MORE QPF THAN THE GFS FOR FAR NWRN/N-CENTRAL NM BUT NOT EXPECTING MORE THAN FLURRIES OR A FEW AREAS OF LIGHT SNOW ACROSS NWRN QUARTER SOMETIME SUNDAY. GFS AND ECMWF REMAIN IN VERY GOOD AGREEMENT FOR NEXT WEEK. BOTH MODELS CONTINUE TO DEVELOP A BROAD LONG-WAVE TROUGH ACROSS THE WRN TWO THIRDS OF THE COUNTRY MONDAY NIGHT AND TUESDAY. PLENTIFUL PACIFIC MOISTURE PROGGED TO MOVE INTO WRN AND NRN NM MONDAY NIGHT AND TUESDAY AND POSSIBLY AGAIN LATER IN THE WEEK. FINALLY...IT HAS BEEN 5+ YEARS SINCE AN UPPER LEVEL PATTERN SUCH AS THIS HAS SET UP ACROSS THE WRN UNITED STATES. THANK YOU EL NINO...THE BLOB AND A +PDO. 33 && .FIRE WEATHER... NOT A LOT OF BIG CHANGES MADE TO THE GRIDDED FORECAST. NEAR TERM HIGHLIGHTS INCLUDE AN EXITING SYSTEM WITH OROGRAPHIC SNOW SHOWERS CONTINUING ACROSS THE NC MTNS THROUGH TODAY. GUSTY WINDS ACROSS THE HIGHER TERRAIN AND EASTERN PLAINS ALSO EXPECTED. RH VALUES WILL BE HIGH AND HAINES VALUES VERY LOW. MAX TEMPS WILL BE 10 TO 20 DEGREES BELOW NORMAL ON AVERAGE SO CERTAINLY NOT A CRITICAL DAY DESPITE THE WIND. VENTILATION VALUES WILL BE ON THE HIGHER END HOWEVER DUE TO THE COMBO OF UNUSUALLY HIGH MIXING HEIGHTS AND STRONG TRANSPORT WIND. VENTILATION WILL LOWER ON WEDNESDAY AS THE MAIN PACIFIC TROUGH WEAKENS AND MOVES TO THE EAST. TRANSPORT WIND VALUES WILL REMAIN MODERATELY STRONG IN AREAS BUT MIXING HEIGHTS WILL FALL OFF. A BELT OF HIGHER VENT RATES WILL BE FOUND BETWEEN FARMINGTON TO VAUGHN. DRIER AND SLIGHTLY WARMER WEATHER EXISTS ON WEDNESDAY. CANT RULE OUT A FEW OROGRAPHIC SNOW SHOWERS ACROSS THE NORTHERN MTNS BUT LIGHT. A CLIPPER LIKE WAVE CAUGHT IN NW FLOW WILL DIVE SOUTHWARD AND GRAZE THE AREA ON THURSDAY. TRANSPORT WIND SPEEDS WILL INCREASE AND EXPECT SOME NOCTURNAL MTN WAVES TO THE LEE OF THE CENTRAL MTNS. SOME AREAS WILL SEE BETTER VENT RATES WHILE OTHER AREAS WILL REMAIN IN THE POOR CATEGORY. DESPITE THE CLIPPER WAVE...AFTERNOON TEMPERATURES SHOULD RISE A FEW DEGREES ACROSS THE WEST WITH LITTLE CHANGE ACROSS THE EAST. STILL REMAINING BELOW NORMAL. CONFIDENCE IS PRETTY HIGH THROUGH THURSDAY. ALL OF THE MID RANGE MODELS STILL SHOW A SHORTWAVE RIDGE MAKING ITS WAY OVER THE STATE ON FRIDAY. VENT RATES WILL LOWER CONSIDERABLY DUE TO LOWER MIXING HEIGHTS AND TRANSPORT WINDS. HIGH TEMPS WILL REMAIN BELOW NORMAL ALTHOUGH AREAWIDE WARMING WILL OCCUR. AGAIN...CONFIDENCE PRETTY HIGH FOR THIS SCENARIO. THE CANADIAN/GFS AND ECMWF ALL SHOW THE RIDGE GETTING DISPLACED TO THE EAST ON SATURDAY AS A WARMER FLOW DEVELOPS AHEAD OF THE NEXT PACIFIC TROUGH. TEMPERATURES SHOULD TREND BACK TO NEAR/ABOVE NORMAL ESPECIALLY FAVORING THE EAST DUE TO DOWNSLOPE IMPACTS. VENT RATES ARE DEPICTED TO BE QUITE LOW ON SATURDAY ALTHOUGH SUSPECT THOSE READINGS WILL IMPROVE A LITTLE BIT AS WE GET CLOSER TO THE PERIOD. MUCH BETTER RATES ON SUNDAY DUE TO IMPROVING MIXING HEIGHTS AND STRENGTHENING TRANSPORT WIND. UNSETTLED WEATHER IS LIKELY TO RETURN NEXT WEEK DUE TO AN ACTIVE JET STREAM/STORM TRACK. THIS MEANS COOLER TEMPERATURES...HIGHER HUMIDITY AND SOME PRECIPITATION CHANCES. && .AVIATION... 06Z TAF CYCLE MAIN BAND OF SNOW CONTINUES TO MOVE EAST AND WAS LOCATED OVER PORTIONS OF THE CENTRAL MT CHAIN AND ADJACENT HIGHLANDS AT 05Z. WLY WIND GUSTS TO AROUND 35KT ASSOCIATED WITH THE BAND. LIGHTER AND SPOTTIER SNOW WILL PERSIST OVER PORTIONS OF THE NORTHWEST AND WEST CENTRAL WITH THE UPPER LOW CIRCULATION TRACKING EWD ALONG THE NM AND CO BORDER. MTS OCCASIONALLY OBSCURED IN MVFR TO IFR CIGS/VSBYS THRU 12-15Z. WEST WINDS TO STRENGTHEN AFT 12Z FROM THE CENTRAL MT CHAIN OVER THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 9 31 9 / 20 0 0 0 DULCE........................... 24 2 25 2 / 60 10 5 5 CUBA............................ 24 12 25 9 / 40 20 5 5 GALLUP.......................... 27 1 28 -1 / 10 0 0 0 EL MORRO........................ 24 1 25 0 / 20 0 5 5 GRANTS.......................... 27 1 30 1 / 5 0 0 0 QUEMADO......................... 26 7 26 4 / 5 0 5 5 GLENWOOD........................ 35 11 37 12 / 0 0 0 0 CHAMA........................... 22 4 21 2 / 80 30 5 10 LOS ALAMOS...................... 28 17 28 15 / 20 0 5 5 PECOS........................... 24 13 26 12 / 10 0 5 5 CERRO/QUESTA.................... 23 2 23 3 / 40 10 5 5 RED RIVER....................... 17 6 20 7 / 70 40 10 10 ANGEL FIRE...................... 20 -10 23 -8 / 50 20 10 10 TAOS............................ 25 -2 24 3 / 30 10 5 5 MORA............................ 25 10 28 11 / 10 0 5 5 ESPANOLA........................ 33 13 32 10 / 5 0 0 0 SANTA FE........................ 27 13 27 12 / 10 5 5 5 SANTA FE AIRPORT................ 29 11 29 13 / 5 5 0 0 ALBUQUERQUE FOOTHILLS........... 32 22 32 20 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 34 19 34 18 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 36 14 36 13 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 35 19 35 16 / 0 0 0 0 LOS LUNAS....................... 37 12 37 10 / 0 0 0 0 RIO RANCHO...................... 35 19 35 17 / 5 0 0 0 SOCORRO......................... 40 20 40 19 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 28 13 28 12 / 10 0 5 5 TIJERAS......................... 30 12 30 11 / 5 0 0 0 MORIARTY/ESTANCIA............... 30 4 29 3 / 5 0 0 0 CLINES CORNERS.................. 27 13 27 13 / 5 0 5 5 GRAN QUIVIRA.................... 30 14 30 15 / 5 0 0 0 CARRIZOZO....................... 35 14 34 16 / 0 0 0 0 RUIDOSO......................... 30 17 31 19 / 5 0 5 5 CAPULIN......................... 30 8 28 9 / 5 0 5 0 RATON........................... 32 13 31 13 / 5 0 0 0 SPRINGER........................ 35 13 35 15 / 0 0 0 0 LAS VEGAS....................... 30 12 32 14 / 5 0 5 0 CLAYTON......................... 37 17 36 18 / 0 0 0 0 ROY............................. 36 16 34 18 / 0 0 0 0 CONCHAS......................... 41 22 40 24 / 0 0 0 0 SANTA ROSA...................... 39 23 39 24 / 0 0 0 0 TUCUMCARI....................... 43 18 41 21 / 0 0 0 0 CLOVIS.......................... 43 24 42 25 / 0 0 0 0 PORTALES........................ 45 24 43 25 / 0 0 0 0 FORT SUMNER..................... 42 23 41 23 / 0 0 0 0 ROSWELL......................... 49 21 47 23 / 0 0 0 0 PICACHO......................... 40 20 41 22 / 0 0 0 0 ELK............................. 36 21 38 23 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ521-523-529-532>534. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES... NMZ510-513-514. WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES... NMZ511-512-516. && 33
Hazardous weather outlook, Dec 14, 5:40 AM MST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MST MON DEC 14 2015 NMZ501>540-151245- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 540 AM MST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD PACIFIC STORM SYSTEM WILL SPREAD MAINLY SNOW FROM WEST TO EAST ACROSS WESTERN NEW MEXICO THIS AFTERNOON AND ACROSS NORTHERN AND CENTRAL AREAS THIS EVENING AND OVERNIGHT. SNOW ACCUMULATIONS WILL FAVOR WESTERN/NORTHERN AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL FAVOR THE NORTHERN MOUNTAINS TUESDAY WITH PARTLY TO MOSTLY SUNNY SKY ELSEWHERE. STRONG WEST WIND WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS TO MID TEENS TUESDAY MORNING. THE NEXT CHANCE FOR PRECIPITATION IS EXPECTED SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Local storm report, Dec 14, 10:26 PM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MST MON DEC 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM SNOW 1 SW SANTA FE 35.67N 105.96W
12/14/2015 M1.5 INCH SANTA FE NM TRAINED SPOTTER
1025 PM SNOW TAOS 36.39N 105.58W
12/14/2015 E5.5 INCH TAOS NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1503037
EVENT NUMBER ABQ1503038
SHOEMAKELocal storm report, Dec 14, 10:55 PM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 PM MST MON DEC 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM SNOW CHAMA 36.89N 106.58W
12/14/2015 M4.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1503039
SHOEMAKENearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.